Change search
ReferencesLink to record
Permanent link

Direct link
Full rank perfect codes and alpha-kernels
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).
2009 (English)In: Discrete Mathematics, ISSN 0012-365X, E-ISSN 1872-681X, Vol. 309, no 8, 2202-2216 p.Article in journal (Refereed) Published
Abstract [en]

A perfect 1-error correcting binary code C, perfect code for short, of length n = 2(m) - 1 has full rank if the linear span < C > of the words of C has dimension n as a vector space over the finite field F-2. There are just a few general constructions of full rank perfect codes, that are not given by recursive methods using perfect codes of length shorter than n. In this study we construct full rank perfect codes, the so-called normal alpha-codes, by first finding the superdual of the perfect code. The superdual of a perfect code consists of two matrices G and T in which simplex codes play an important role as subspaces of the row spaces of the matrices G and T. The main idea in our construction is the use of alpha-words. These words have the property that they can be added to certain rows of generator matrices of simplex codes such that the result will be (other) sets of generator matrices for simplex codes. The kernel of these normal alpha-codes will also be considered. It will be proved that any subspace, of the kernel of a normal alpha-code, that satisfies a certain property will be the kernel of another perfect code, of the same length n. In this way, we will be able to relate some of the full rank perfect codes of length n to other full rank perfect codes of the same length n.

Place, publisher, year, edition, pages
2009. Vol. 309, no 8, 2202-2216 p.
Keyword [en]
Perfect codes, error-correcting codes, tilings, construction, spaces
URN: urn:nbn:se:kth:diva-18348DOI: 10.1016/j.disc.2008.04.051ISI: 000265176000028ScopusID: 2-s2.0-62849115982OAI: diva2:336394
QC 20100525Available from: 2010-08-05 Created: 2010-08-05 Last updated: 2010-12-23Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Heden, Olof
By organisation
Mathematics (Div.)
In the same journal
Discrete Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 31 hits
ReferencesLink to record
Permanent link

Direct link